MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-04-04-L
Medical Device Problem Codes Migration or Expulsion of Device (1395); Separation Problem (4043)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported (b)(6) 2025, a 4x4 amplatzer piccolo occluder was chosen for implant using a 4f tvlp catheter.During the procedure, the defect was measured to be 4.1 mm at the aorta, 2.7 mm at the pulmonary end, and 7.5 mm in length.The sizing of the device was determined using angiography and transesophageal echocardiography, which were also the imaging modalities utilized during the procedure.The migration of the device was identified through angiography.It was noted that the device completely dislodged from the intended implant site.According to the implanter, the cause of embolization was attributed to difficulty in releasing the prosthesis, with twisting of the prosthesis within its own axis.The embolization was recognized during the procedure.There were no rhythm changes and no leak detected around the lobe of the device during the procedure.The patient did not experience any clinical signs or symptoms such as arrhythmia, valve interaction, or hemodynamic instability.There was no difficulty with implanting the device, such as multiple recaptures or repositioning.To address the embolization, a percutaneous recapture attempt with a snare was performed.The embolized device caused a partial obstruction of blood flow and migrated to the distal branch of the right pulmonary artery.It was clarified that the embolized device, which could not be retrieved, does not pose risk or harm to the patient.The patient remained hemodynamically stable throughout the procedure, and there was no clinically significant delay.Additionally, it was noted that there was difficulty during separation of the delivery system and the device, but not premature separation.The device was attempted to be retrieved using a percutaneous snare.Following this event, a new device 6-4mm amplatzer pda occluder had to be opened to close the ductus arteriosus.
 
Additional Manufacturer Narrative
An event of difficult separation, device embolization, and foreign body in patient.A returned device assessment could not be performed as the device remains implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.Based on the available information and cine review, the cause for the reported difficult separation is likely related to procedural circumstances (device being tightly attached to the screw), however this cannot be determined.The reported device embolization likely resulted from the difficulty to separate the device.An unexpected medical intervention and foreign body in patient was a result of case specific circumstances, as an attempt to snare the device was performed, however was unsuccessful.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes removed h6 health effect - clinical code: 4582.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23950589
Report Number2135147-2026-00031
Device Sequence Number7844973
Product Code MAE
UDI-Device Identifier05415067031013
UDI-Public(01)05415067031013(17)290630(10)10430737
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PDAP-04-04-L
Device Catalogue Number9-PDAP-04-04-L
Device Lot Number10430737
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown